Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the existence of invariant measures for piecewise monotonic transformations


Authors: A. Lasota and James A. Yorke
Journal: Trans. Amer. Math. Soc. 186 (1973), 481-488
MSC: Primary 28A70
DOI: https://doi.org/10.1090/S0002-9947-1973-0335758-1
MathSciNet review: 0335758
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A class of piecewise continuous, piecewise $ {C^1}$ transformations on the interval [0, 1] is shown to have absolutely continuous invariant measures.


References [Enhancements On Off] (What's this?)

  • [1] N. Dunford and J. T. Schwartz, Linear operators. I. General theory, Pure and Appl. Math., vol. 7, Interscience, New York, 1958. MR 22 #8302. MR 0117523 (22:8302)
  • [2] A. O. Gel'fond, A common property of number systems, Izv. Akad. Nauk Ser. Mat. SSSR 23 (1959), 809-814. (Russian) MR 22 #702. MR 0109817 (22:702)
  • [3] A. Lasota, Invariant measures and functional equations, Aequationes Math. (in press). MR 0328026 (48:6368)
  • [4] W. Parry, On the $ \beta $-expansion of real numbers, Acta Math. Acad. Sci. Hungar. 11 (1960), 401-416. MR 26 #288. MR 0142719 (26:288)
  • [5] A. Rényi, Representation for real numbers and their ergodic properties, Acta Math. Acad. Sci. Hungar. 8 (1957), 477-493. MR 20 #3843. MR 0097374 (20:3843)
  • [6] V. A. Rohlin, Exact endomorphisms of Lebesgue spaces, Izv. Akad. Nauk Ser. Mat. SSSR 25 (1961), 499-530; English transl., Amer. Math. Soc. Transl. (2) 39 (1964), 1-36. MR 26 #1423. MR 0143873 (26:1423)
  • [7] S. M. Ulam, A collection of mathematical problems, Interscience Tracts in Pure and Appl. Math., no. 8, Interscience, New York, 1960. MR 22 #10884. MR 0120127 (22:10884)
  • [8] M. S. Waterman, Some ergodic properties of multidimensional F-expansions, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 16 (1970), 77-103. MR 44 # 173. MR 0282939 (44:173)
  • [9] A. Avez, Propriétés ergodiques des endomorphismes dilatants des variétés compactes, C. R. Acad. Sci. Paris Sér. A-B 266 (1968), A610-A612. MR 37 #6944. MR 0231389 (37:6944)
  • [10] K. Krzyzewski and W. Szlenk, On invariant measures for expanding differentiable mappings, Studia Math. 33 (1969), 83-92. MR 39 #7067. MR 0245761 (39:7067)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28A70

Retrieve articles in all journals with MSC: 28A70


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0335758-1
Keywords: Frobenius-Perron operator, invariant measures
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society